Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness, shooting pains,
Aug 3, 2011

I have experienced numbness and shooting pains in arms and leg including trouble driving on long trips because the pain gets worse my question is could this be related to my drug therapy or is this damage from the disease before I recieved treatment? I went to my primary doctor as suggested by my specialist to outrule heart and so far it has been (waiting for some blood test) if the P.C. Does not arrive at anything then I will see my specialist as they requested here are my bio's Before treatment 10 years ago CD4 was 120 Viral load 100%. Now currently Undetectable for 6 years and CD4 is currently 1080. I am taking Efavirenz 600 Mg X1 a day, Epivir 500 X1 a day. Any suggestions or comments will be helpful I am posting this to help myself and other's as well thank you for this website.

Response from Dr. Henry

Are you on a third HIV drug (unusual to be just taking efavirenz and lamivudine (Epivir). Risk for peripheral neuropathy due to HIV is higher with lower CD4 counts- would be unusual to develop new HIV related peripheral neuropathy in setting of high CD4 count and good viral control though possibly. Your HIV meds dont frequently result in peripheral neuropathy in the type of situation you describe but again may occur occasionally. Usually HIV or drug related peripheral neuropathy begins in toes/feet and not the type of shooting pains you describe. Muscle tension,fatigue, nerve compression from sitting and positions, other drugs (such as statins)and other conditions could be involved and need to be evaluated. KH



Previous
high mch & mcv
Next
Dose times for Reyataz and Truvada + Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement